Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Itchy red stretch marks appeared after pregnancy. How to remove this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Been going to the gym 5 times a week since 28th dec 2012 been reducing my calories and have lost 30lb start weight 18 8 now 16.6 Had stretch marks on stomach after 3 children but have become very itchiy & red what can I use tried moisturiser but still want to scratch like made
Posted Sat, 30 Mar 2013 in Skin Hair and Nails
Answered by Dr. Shoaib Khan 46 minutes later
Hello and welcome to XXXXXXX

Thank you for writing to us.

The cause for itchy stretch marks that have occurred after pregnancy (striae gravidarum) are a few. Let me list them for you to help you out.
1. When the skin stretches, it tears. Along with this tear a few blood vessels are also damaged. A few years after pregnancy, when the healing process starts, the skin heals, during this the nerves are stimulated. This results in itching. Itching the skin during this causes further damage. So please avoid this.
-Exercise also results in stretching of skin, this will result in worsening of the condition. Try not to do any exercises that result in further stretching of the skin
-Dryness of the area (you are dealing with this, with the moisturising lotion, also please try some calamine lotion; this will also help). Please keep your body hydrated.
-Fungal or viral infections

I would also advise you to XXXXXXX a skin doctor who will rule out/diagnose any infections. In the meantime, hydration is prime. Do not worry, and try not to be aggressive with your stretch marks.

I hope this information helps. Do write back to me for any further clarifications. I would be glad to help.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor